MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Pericardial Effusion (3271); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_1056 - advance laa, patient site id: (b)(6) it was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was chosen for implanting using a 14f amplatzer torqvue 45x45 delivery sheath.The device was sized using 2d transesophageal echocardiography (tee) and angiography.The landing zone was measured as 13-14mm.The appendage shape was chicken wing.Heparin was administered, and the activated clotting time (act) during the procedure was 325 seconds.Tee and fluoroscopy were used to guide the procedure.The amulet occluder had 0 partial recaptures and 0 full recaptures, and the device was implanted successfully.Protamine was administered to reverse the heparin.There were no reported adverse events during procedure.On (b)(6) 2024, a trivial pericardial effusion was seen on 2d transthoracic echocardiography (tte).No treatment was required.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the baseline echo had a prominent fat pad that was mistakenly read as a pericardial effusion.There were no reported adverse events during procedure.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: code 3271 removed.H6 health effect - impact code: code 4613 removed.H6 medical device problem code: code 2993 removed.
 
Event or Problem Description
Clinical information: (b)(6) - advance laa, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was chosen for implanting using a 14f amplatzer torqvue 45x45 delivery sheath.The device was sized using 2d transesophageal echocardiography (tee) and angiography.The landing zone was measured as 13-14mm.The appendage shape was chicken wing.Heparin was administered, and the activated clotting time (act) during the procedure was 325 seconds.Tee and fluoroscopy were used to guide the procedure.The amulet occluder had 0 partial recaptures and 0 full recaptures, and the device was implanted successfully.Protamine was administered to reverse the heparin.There were no reported adverse events during procedure.On (b)(6) 2024, a trivial pericardial effusion was seen on 2d transthoracic echocardiography (tte).No treatment was required.The patient status was reported as stable.No additional information was provided.Subsequent to the previously filed report, additional information was received that upon review of transesophageal echocardiogram (tee) with the implanting physician, there was no report of a pericardial effusion during the procedure on tee on (b)(6) 2024.On (b)(6) 2024, a follow up transthoracic echocardiogram (tte) reports a prominent pericardial fat pad is present.A trivial, free-flowing pericardial effusion is identified anterior to the heart.The physician compared imaging from (b)(6) 2024 to imaging from (b)(6) 2013, and they reportedly looked identical.The physician reports that there was no pericardial effusion.The baseline echo had a prominent fat pad that as mistakenly read as a pericardial effusion.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18739784
Report Number2135147-2024-00747
Device Sequence Number15264756
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public00811806013459
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8776110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite